Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Heartburn When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to...
Ask the Experts

Can anti-biotic drugs complicate/interfere with HIV medication?

Dear Dr,I have been on HIV medication (Sustiva/Kivexa) for three years with success. I am generally fit and healthy although recently experienced tenderness and swelling in one testicle. After getting this checked out, my doctor prescribed...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...the doxycycline which can occur regardless of the anti HIV medications you are taking. Doxycycline can sometimes cause nausea, heartburn, indigestion and loss of appetite. If your symptoms become severe (persistent nausea, persistent diarrhea or... Read more »

Heartburn

Hi Dr. Henry....I have read your article regarding this matter however, I do have one concern. My current cocktail consists of Viread, Videx(@250mg) and Isentress. I occasionally get very severe heartburn even though I try to avoid the "trigger"...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Though heartburn can be linked to pancreatitis often due to other condition (including s such as use of certain irritating drugs (ie aspirin or Read more »

Massive heartburn

I am 32 year old male HIV positive for 7 years and have persistent and sometimes severe heartburn. I find that when it occurs there is a burning in my oesophagus as well as pain around my general heart area and dizziness and lightheadedness. I am...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Have you been checked for H pyloi infection of the stomach ( a frequent cause of heartburn and treatable). Strong anti-acid drugs such as H2-blcokers or proton pump inhibitors can be used with your HIV regimen. Although Read more »

Reflux/Heartburn and Med interaction

I have been positive for almost 20 years. I had been on Viracept for a long time and then Epzicom as well. My physician recently switched me to a new regimen - Norvir, Reyetaz, Viread, Viramine - I have constant reflux/heartburn acid issues - this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You can generally safely take cimetidine or ranitidine 12 hours before taking the Reyataz. There is a potential drug interaction between the nevirapine and protease inhibitors (the Viread can also decrease the Rayataz levels so ritonavir/Norvir... Read more »
Articles
AIDS InfoNet

Clarithromycin (Biaxin)

...Are the Side Effects? The side effects of clarithromycin mostly affect the digestive system. They include diarrhea, nausea, heartburn and pain in the abdomen. Some people get headaches or rash. Very few people who take clarithromycin get these... Read more »
The Well Project

Women and HIV/AIDS

...Women Pregnancy and HIV In Conclusion A Look at the Numbers Over 25 years have passed since the first diagnosis of AIDS in America.While there were a handful of women among the first cases, AIDS was thought toprimarily affect gay... Read more »
The Body

What Are the Symptoms of HIV and AIDS?

... When it comes to the symptoms of HIV/AIDS, there are three major points to keep in mind: There's a big difference between the symptoms of HIV and the symptoms of advanced Read more »
The Well Project

Getting HIV Drugs

... Table of Contents Health Insurance AIDS Drugs Assistance Program Medicaid Drug Company Programs Clinical Trials Buyers' Club Seeking Help Health Insurance Read more »
Connect With Others

Trying to stay hopeful, symptoms unfolding?

Posted by countingdays, 4 Replies
...aches, or pains. Something's up, but what. I really, really, really, want to believe that this is because of stress, anxiety, heartburn. But the pieces of the puzzle seem to be falling into place. I'm trying to hold it all together but it's... Read more »

Need Advice

Posted by Sol, 1 Reply
...widespread? 3. I dont recall feeling feverish at all, but I did have a variety of symptoms after noticing the rash such as heartburn (on/off over several days), pain behind eyes (one day only), numbness on fingers (one time), burning sensation... Read more »

chances of 12 weeks negative turning into positive

Posted by kitten1970, 4 Replies
...tongue, swollen lymph nodes in neck, low grade fevers, sinus infection at 4 months, on /and off diarrea, gastro problems like heartburn, gases,fatigue, loss of apetite, weight loss,you name it... Every symptom on the book. I am currently under... Read more »

your opinions!!

Posted by Anonymous, 1 Reply
...I came home and confessed my sin to my wife and she forgave me. I wass really stressed out about this and began to focus on HIV I tested - at 6 weeks, 75 days and through my yearly military physical at 87 days ( though I didn't see the result of... Read more »